News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Surgery Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Surgery Answers List

Forum Name: Surgery Topics

Question: Chlorpheniramine VS Peptizyde


 fefe - Fri Mar 09, 2007 6:47 am

I am 23 year old lady who had a rhinoplasty done yesterday. I was given Peptizyde (am005) to reduce the swelling on my face. At the same time, I've received an offer to shoot for a TV commercial 5 days after the surgery. I called up my doctor and asked if the swelling would go away by then. No promise, but I was asked to double the initial intructed dosage of Peptizyde(from 1 to 2 tablets, thrice per day).

At the same time, I am consuming Chlorpheniramine as one of my dietary supplements (slimming programme). For my info, one of the more serious side effects of Chlorpheniramine is swelling on the face.

So, I would like to know if there's any contradiction of me consuming both of them at the same time? And what else should I do to reduce the swelling as soon as possible for my shooting day?

Other medication (drugs, basically) I'm consuming;

Rhinoplasty;
Peptizyde (as mentioned)
Voltaren
Flagyl
Ciproploxacin

Slimming pills;
Chlorpheniramine (as mentioned)
Benfluorex
Senna Table
Phentebmine

Thank you!
 Dr. Yasser Mokhtar - Fri Mar 09, 2007 1:00 pm

User avatar Dear fefe,

If you were taking chlorpheniramine before you had the nose surgery and you did not experience any facial swelling then most probably it would not cause any swelling now.

i think that it is best to limit medication intake to a minimum if possible as there might harmful interactions between medications.

As for what can reduce the swelling more, please refer to your plastic surgeon.

Thank you very much for using our website http://doctorslounge.com and I hope that this information helped.

Yasser Mokhtar, M.D.
 fefe - Sat Mar 10, 2007 8:29 am

I started Chlorpheniramine & Peptidase at the same time, not knowing my face would swell of consuming Chlorpheniramine. Besides, my surgeon told me Chlorpheniramine doesn't cause face swelling? I did some research and I found that swelling of face is one of the more serious side effects.

Is there any scientific findings that shows contradictions between all the medicines I've listed?

Also, does it make sense if I consume nutritional drinks and antibiotic at the same time? Since antibiotics kill not only bacteria and some viruses, but along with other beneficial bacteria too? I'm not sure if antibiotics kill useful nutrients in our body...

Thank you.
 Dr. Yasser Mokhtar - Mon Mar 12, 2007 10:31 am

User avatar Dear fefe,

Antibiotics do not kill viruses.

Some antibiotics can kill some useful bacteria in the gut but this effect is temporary and should go away once the antibiorics are stopped and continue to eat normally.

i could not find peptizyde as a medicine listed in the search engine that i usually use to check any interactions between medications but if you have been taking these medications and you did not have any problems so far, i don't think there you should have any problems.

Thank you very much for using our website http://doctorslounge.com and I hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here